Childhood Diseases

Question
Posted by: CJ2 | 2008/06/18

Q.

Too much antibiotics

My LO has been on antibiotics from 18/04/2008 to date of which he was hospitalised once. He gets a really high temp and got convulsions. Eversince 18/04/08 he's been on Epilim, since the EEG showed epilepsy. He is also a Prader Willi Syndrome child.

This morning I took him to the doc because he had a high temp again and eversince 25/04/08 his had a chest that's full of phlegm and he wakes me up with this terrible "wet chesty" breathing at night. He's been on all cough medicine under the sun and still nothing worked and he does not know of spitting phlegm out when he coughs it up, he just swallows it down. We are 320km from a paed, do I need to take him to one again or do you have advice that I can use? He is 19months old and weighs 13kgs.

Expert's Reply

A.

Paediatrician

I know you live far from a paediatrician but with your son's diagnosis you need him to be seen by a paediatric pulmonologist [chest diseases expert] There are specialists in all the main centres. It is essential that a proper diagnosis is made of his chest condition and that he be placed on the correct treatment.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.